Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online
Ask a Urologist   »  

Having burning sensation in penis, scrotum, urethra and frequent urination. What are the chances of prostatitis?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
Hi there - I have the following symptoms:

Burning sensation in penis
Burning sensation in scrotum
Burning sensation in urethra
"Pressure" feeling from behind penis
Frequent urination
Slightly urgent urination

I do NOT have any burning when urinating. In fact, urinating seems to temporarily relieve my pain/discomfort.

I was being treated for prostatitis or a possible bladder infection but the antibiotics ended up giving me thrush in both my mouth and penis. Now I'm dealing with both. My questions are:

1. Do the symptoms above sound like prostatitis to you too or something else?
2. What is your advice on how to treat both thrush and prostatitis at the same time since antibiotics for the prostatitis could make the thrush worse? I have a prescription of Cipro for the prostatitis but I'm scared to take it since it might make the already bad thrush worse (I assume).

Thank you!!
Posted Wed, 1 Aug 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome to XXXXXXX

1. Yes your symptoms can be due to Prostatitis.

2. To treat both, you will require antibiotic orally and anti-fugal orally & locally on penis.

To identify causative organism and effective drugs, you should get Culture & Sensitivity test of expressed prostatic secretion done, before taking Cipro.

If no prostatic fluid is obtained after prostatic massage, get culture and sensitivity test of post massage urine, done.

You should get USG of bladder & prostate and blood sugar (F & PP) test also done.

With report of culture & Sensitivity, sonography and blood sugar, you should consult an Urologist for confirmation of diagnosis and treatment.

With good wishes,
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in penis, scrotum, urethra and frequent urination. What are the chances of prostatitis? 6 hours later

Thank you friend. Two followup questions...

1.Will taking a probiotic like acidophilous help to keep the antibiotic from aggravating the thrush?

2. Are my symptoms for prostatitis also symptoms of anything else it could be?

Thanks.
 
 
Answered by Dr. Chandra Shekhar Sharma 2 hours later
Hi,

Welcome again,

1. Probiotics will definitely help in preventing/controlling thrush.

2. Benign prostatic hyperplasia, Cystitis, Chronic pelvic pain syndrome etc. can produce similar symptoms.

Per rectal examination/palpation, sonography and culture & sensitivity report will confirm diagnosis.

If problem of thrush persists in spite of taking probiotic, your doctor can prescribe anti-fungal like fluconazole-150 with antibiotics.

If you have further query, please feel free to ask.

With good wishes,
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in penis, scrotum, urethra and frequent urination. What are the chances of prostatitis? 14 hours later
One last question...is it normal for prostatitis to cause testicular pain? I I am experiencing that even while on the antibiotics and it's quite uncomfortable. Thanks.
 
 
Answered by Dr. Chandra Shekhar Sharma 36 minutes later
Hi,

Welcome again,

So far infection is localized to Prostate, it does not cause testicular pain, but from prostate infection can reach to epididymis and cause testicular pain.

Drug resistance is common and if infecting organism is resistant to antibiotic taken, you will not get relief from symptoms.

Culture & sensitivity can help you to select proper antibiotic for treatment.

If you have further query, please feel free to ask.

With good wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor